Winter Weather, Daviess
- When
- March 1, 2:00 AM CST to 7:00 AM CST
- Where
- Daviess forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
An inch or two of snow fell across parts of northwest Kentucky, mainly from the Owensboro area south into Mclean County. Some schools were closed due to the timing of the snowfall, which was coincident with the morning commute.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An inch or two of snow fell across parts of northwest Kentucky, mainly from the Owensboro area south into Mclean County. Some schools were closed due to the timing of the snowfall, which was coincident with the morning commute.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 28, 4:10 PM CST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 410 PM CST MON FEB 28 2005 .SHORT TERM DISCUSSION... WHILE A PRONOUNCED THINNING OF CLOUDS CONTINUED OVER PARTS OF SERN MO THIS AFTN...A 500 MB VORT MAX WAS SWINGING THRU THE FCST AREA AND CREATING ENUF VERTICAL MOTION FOR ONE MILE VSBYS IN SOME AREAS OF SRN IL. SINCE THE INITIAL RAIN SHIELD DEPARTED TO THE EAST AND FRIGID AIR BEGAN RUSHING IN FROM THE NW...IT HAS BEEN DIFFICULT TO DETERMINE WHETHER THE ONGOING LIGHT PCPN EVENT WILL PRODUCE DRIZZLE...FLURRIES...OR SNOW SHOWERS WITH MEASURABLE PCPN...AND WHERE. A VIGOROUS 500 MB LOW CONTINUED TO ROTATE THRU THE AREA AND SHOULD PRODUCE...AT A MINIMUM...FLURRIES GENERALLY NORTH OF A LINE FROM PERRYVILLE MO TO ELKTON KY OVERNIGHT. ACCUMULATIONS SHOULD BE LIMITED...ESPECIALLY FURTHER SW IN THE FCST AREA WHERE CLOUDINESS HAS BEEN THINNER AND AIR/GROUND TEMPS WARMER. THE SUN SHOULD RETURN TOMORROW TO MOST AREAS AS THE MID LEVEL LOW PULLS AWAY TO THE EAST. PRONOUNCED NWLY MID LEVEL FLOW WILL CONTINUE THRU FRI...THUS WE WILL BE REMINDED IT IS STILL WINTER UNTIL THEN...WITH BELOW NORMAL TEMPS. AT LEAST THE CHC OF PCPN WILL BE VERY LIMITED....ESPECIALLY ON THU WITH A SFC HIGH PRESSURE AREA BUILDING IN. CHANGED TEMPS LITTLE THRU THU...MODELS ARE IN GOOD AGREEMENT. && .LONG TERM DISCUSSION... MODELS CONTINUE IN DECENT AGREEMENT ON DEEP NW FLOW ALOFT PERSISTING THROUGH THE ENTIRE PERIOD. THE CLIPPER TYPE SYSTEM THAT WAS TO GIVE US SOME CHC POPS THU NIGHT NOW APPEARS AS THOUGH IT WILL PASS WELL SOUTH OF THE REGION...BRINGING ONLY SOME CLOUDINESS. FRIDAY SHOULD SEE A RETURN TO MORE OF A WEST OR SOUTHWEST FLOW AHEAD OF THE NEXT COLD FRONT/CLIPPER TYPE SYSTEM EXPECTED TO SPEED SOUTH FROM THE NORTHERN PLAINS FRIDAY NIGHT. THUS...FRIDAY MAY END UP BEING THE WARMEST DAY OF THE EXTENDED...WITH MANY AREAS TOPPING 50 OUT AHEAD OF THIS SYSTEM. THE AFOREMENTIONED COLD FRONT WILL SWEEP THROUGH OUR REGION SAT...AND BRING A CHC OF SHOWERS WITH IT. GFS HINTS AT SOME DECENT LIFT WITH THIS SYSTEM...BUT OFTEN OVER DOES IT A BIT THAT FAR OUT IN TIME. WILL GO WITH CHC POPS RIGHT NOW AND THINK QPF WILL STAY AT OR BELOW 1/10 INCH. SFC LOW STILL FORECAST TO TRACK NORTH OF THE REGION SAT...SO ANY FROZEN PRECIP SHOULD LIE WELL TO THE NORTH AS WELL. THE COLD FRONTAL PASSAGE SAT WILL BRING A RETURN TO SOME CHILLY LATE WINTER WEATHER BY SUNDAY INTO MONDAY...BUT THINGS SHOULD REMAIN DRY FOR THE MOST PART. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && SHORT TERM...DB LONG TERM...GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 413 AM CST MON FEB 28 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 413 AM CST MON FEB 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THERE IS THE POTENTIAL FOR A LIGHT DUSTING OF SNOW THIS AFTERNOON INTO TONIGHT GENERALLY NORTH OF A PERRYVILLE MISSOURI TO BOONVILLE INDIANA LINE...TRAVEL SHOULD NOT BE ADVERSELY AFFECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 805 PM CST MON FEB 28 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-010600- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 810 PM CST (910 PM EST) MON FEB 28 2005 ...ELEVATED ROAD SURFACES BECOMING SLIPPERY... SCATTERED SNOW SHOWERS AND FLURRIES WERE OCCURRING ACROSS MANY LOCATIONS THROUGHOUT THE QUAD STATE AREA. MOST OF THE SNOW WAS FALLING AS FLURRIES WITH AN OCCASIONAL SNOW SHOWER. NO SIGNIFICANT ACCUMULATION IS EXPECTED. HOWEVER...A GOOD DUSTING WILL RESULT IN SLICK SPOTS ON AREA ROADWAYS. SLIPPERY SPOTS ON ROADS WERE REPORTED NORTH OF CAPE GIRARDEAU MISSOURI...AND AGAIN AROUND EVANSVILLE INDIANA AND HENDERSON KENTUCKY. WITH TEMPERATURES FORECAST TO FALL BELOW THE FREEZING MARK...MOTORIST SHOULD USE CAUTION WHEN TRAVELING THIS EVENING...ESPECIALLY WHEN CROSSING BRIDGES AND OVERPASSES. SMITTY
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441837, 5441838.